Need reassurance

Please can someone tell me some good outcomes from levothroxine treatment. Can we feel reasonably normal again following treatment. My tests keep going up and down and adjustments needed and then settled for a while and then blood tests change and they change dose and there I am adjusting again. Spoke to someone who has been on levothyroxine years and still experiences hair loss. It has made me feel a bit uncertain.

2 Replies

oldestnewest
  • Gillybabe48 I have been taking levo only for 23 years. For the first 20 years I did reasonably well. A few ups and downs - yes my dose had to be increased a few times - but I ran a business and had relatively few problems.

    It all went pear shaped a couple of years ago due to stress. Stress really mixes badly with hypo. My mum has dementia and it was so awful I came close to a breakdown and that really messed things up. She is safe now in a home and I have chosen to retire. (I am 62)

    Some people do not do well on levo, but many do. Give it a go, and try not to worry.

  • It is inevitable that the vast majority of people on here will have had problems taking levothyroxine. There's no reason to access the site if it is the appropriate medication.

    For many the prime problem is the stupid TSH test and the belief by doctors that it does not matter one jot where within the "range" your TSH happens to fall; as long as it is within that range you are fully fit and probably have a mental disorder if you still feel unwell.

    My problem was that levo is the WRONG medicine for me and I must have NDT to enjoy any sort of normal life. I have never taken combined T3/T4. If fact I did not even know this was possible even after 8 years taking levo alone. As i most definitely do not have a conversion problem I refused to transfer to the combined treatment when I was recently offered it in the strong belief that it would make me ill once again. Quite why my GP never offered it to me when I pleaded with him constantly for 8 years for something different to levo is beyond astonishing, it is unacceptable from any medical professional.

You may also like...